How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dennis Your Own Question
Dr. Dennis
Dr. Dennis, Doctor
Category: Medical
Satisfied Customers: 656
Experience:  US GRAD, Board Cert: Internal Medicine, Fellow American College Physicians.
Type Your Medical Question Here...
Dr. Dennis is online now
A new question is answered every 9 seconds

What is the effects of a PT/INR of 8.0

Resolved Question:

What is the effects of a PT/INR of 8.0
Submitted: 7 years ago.
Category: Medical
Expert:  Dr. Dennis replied 7 years ago.
This a medical emergency. If you have not been treated you should be. Patients with high INRs (INR > 8) are at significant risk of major hemorrhage. For those with bleeding symptoms (if you have them--blood in urine, gums nose) urgent reversal is required.
Customer: replied 7 years ago.
I saw a doctor today for blood in urine however he said I had a UTI but I have been on coumiden since October 2007 for DVT. In January I was in Hospital and doctor said keep taking two pills each day (7.5 mg x2) and PT/INR was 3 .0 then.
Expert:  Dr. Dennis replied 7 years ago.
I am sorry but I guess I dont understand. When was the INR of 8?
And if the INR was not checked at least monthly it should have, perhaps even more frequently. the INR of 2.5 to 3 would be acceptable. higher INRs have a greater risk for bleeding.
So to summarize---keep the INR around 2.5-3.
The INR of 8 is a medical emergency.
You can, or course , still have a UTI while on coumadin, but i would get that rechecked after the UTI is successfully treated.

Please click "Accept" so I can get credit for my time. When you accept an answer, experts get paid from the money you have already deposited. Feel free to ask for more information/clarification. Feedback/Bonus is appreciated.
Dr. Dennis and 4 other Medical Specialists are ready to help you

Related Medical Questions